MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00542430
Medical Device Problem Codes Optical Problem (3001); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-03043 for the exalt model d scope and report number 3005099803-2024-03002 for the exalt model d controller.It was reported to boston scientific corporation that an exalt model d controller was used with an exalt model d scope during an endoscopic retrograde cholangiopancreatography (ercp) procedure, performed on (b)(6) 2024.During the procedure, the exalt model d controller turned off and restarted on its own.This happened 3 to 4 times, the controller worked for a couple minutes in between restarts.The procedure was completed with a reusable scope.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-03043 for the exalt model d scope and report number 3005099803-2024-03002 for the exalt model d controller.It was reported that during an endoscopic retrograde cholangiopancreatography (ercp), the exalt model d controller turned off and restarted on its own.This happened 3 to 4 times, the controller worked for a couple minutes in between restarts.The physician let the controller start up again each time and continued to try to use the exalt scope until it was decided to switch to a reusable scope.The procedure was completed with the reusable scope and with no patient complications.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h11: the returned exalt model d controller was analyzed, passed all tests performed, and exhibited normal device characteristics.The reported event was not confirmed.The investigation was unable to identify any damage or malfunction related to the reported event.Based on all gathered information, the probable cause selected is no problem detected, which indicates that the device complaint or problem cannot be confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
EXALT CONTROLLER
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19650259
Report Number3005099803-2024-03002
Device Sequence Number18024055
Product Code FDT
UDI-Device Identifier08714729990901
UDI-Public08714729990901
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542430
Device Catalogue Number4243
Device Lot Number2028204064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown